Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Help with lisinopril cough
    avatar
    IndianaK posted:
    Never in my life have I experienced anything as annoying, upsetting or debilitating as the cough I have endured for months due to lisinopril. Coughing fits would sneak up on me during the day and plague me all night long! The cough is similar to bronchitis, but accompanied by a waterfall of mucous and weepy eyes that make it impossible to go out of the house without boxes of tissues and bottles of water. It wasn't until I had a thyroidectomy that I received some relief. Worried that I would start coughing during surgery, the anesthesiologist assured me that that would not happen due to suppressant qualities of the anesthesia. While in the hospital, and then at home recuperating, I noticed that my cough had disappeared! No bone-jarring coughing, no mucous, no weepy eyes. I thought I was cured (hooray)! My jubilation was short-lived, however, when I went off my prescribed pain relievers. It wasn't until I had to continue with my medication a few days later that I realized that my cough was gone---again! My doctor had prescribed 50 mg. of Tramadol HCL for pain, but I was receiving an added benefit of cough relief! Tramadol is a non-narcotic, non-addictive pain reliever that can only be obtained by prescription. I was stunned that it totally suppressed my cough. My doctor has renewed the prescription since my surgery over a month ago. I don't know the long-range implications of taking this drug, but I plan to discuss this with my doctor on my next visit. Tramadol can be taken every 4 - 6 hours, but I only need to take it twice a day. Once in the morning and once at night, and I am good to go! Other pain relievers might have the same effect, but I can only attest to the effectiveness of this particular med. You might want to discuss this option with your doctor to see if it would be appropriate for your situation. You will need a prescription to purchase it. My heart goes out to all of you suffering from this insidious side effect of lisinopril. Who could possibly imagine a side effect lasting so long following the cessation of the drug?
    Reply
     
    avatar
    An_251389 responded:
    I started lisinopril three weeks ago and have had a nasty cough ever since. Doctor switched me to losarton and hopefully the cough will go away.


    Helpful Tips

    3 reasons your iPhone is better than pen and paper for tracking blood pressure
    1. Reminders to help you never miss a reading! When you track your blood pressure (BP) with an App, it's always with you. You can ... More
    Was this Helpful?
    1 of 1 found this helpful

    Helpful Resources

    Be the first to post a Resource!

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health General and Consultative Heart Care Center